Alert archive / Minnesota / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at May 3, 2007, 4:41 AM CDT for 6 counties in Minnesota. It took effect at May 3, 2007, 8:05 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 4:41 AM CDT (09:41 UTC)
- In effect from
- May 3, 2007, 8:05 AM CDT
- Expired
- May 3, 2007, 9:50 PM CDT
- In force
- 14 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDLH 030941 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 441 AM CDT THU MAY 3 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ITASCA...CASS AND CROW WING COUNTIES THIS AFTERNOON AND EVENING FOR A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND DRY FUELS... .SYNOPSIS...EXITING CANADIAN HIGH PRESSURE...IN COMBINATION WITH APPROACHING LOW PRESSURE WILL RESULT IN A DRY SOUTHEAST FLOW. WINDS WILL INCREASE TO 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH BY THE AFTERNOON AND CONTINUING THROUGH THURSDAY EVENING. DAYTIME TEMPERATURES WILL WARM INTO THE MID 60S TO NEAR 70... WITH RELATIVE HUMIDITIES DROPPING TO AROUND 25 PERCENT. THESE WEATHER CONDITIONS IN COMBINATION WITH DRY FUELS WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS ACROSS ITASCA...CASS AND CROW WING COUNTIES. CONDITIONS WILL ALSO BE NEAR RED FLAG SURROUNDING THE WARNING AREA. MNZ018-025-026-033-034-032100- /O.UPG.KDLH.FW.A.0002.070503T1800Z-070504T0300Z/ /O.NEW.KDLH.FW.W.0002.070503T1800Z-070504T0300Z/ NORTHERN ITASCA CHIPPEWA NF NW-NORTHERN CASS CHIPPEWA NF SW- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING- 441 AM CDT THU MAY 3 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF DRY FUELS...TEMPERATURES IN THE MID 60S TO AROUND 70...SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS AROUND 30 MPH...AND HUMIDITIES AROUND 25 PERCENT...WILL CREATE SEVERE WILDFIRE CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR CASS...ITASCA AND CROW WING COUNTIES. AREAS EAST OF THE WARNING WILL SEE NEAR RED FLAG CONDITIONS AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MELDE
3 follow-up statements
000 WWUS83 KDLH 031305 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 805 AM CDT THU MAY 3 2007 ...A RED FLAG WARNING HAS BEEN ISSUED FOR KOOCHICHING...ITASCA...CASS...CROW WING AND AITKIN COUNTIES AND CENTRAL AND NORTHERN SAINT LOUIS COUNTY FOR THIS AFTERNOON AND EVENING FOR A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND DRY FUELS... .SYNOPSIS...EXITING CANADIAN HIGH PRESSURE...IN COMBINATION WITH APPROACHING LOW PRESSURE WILL RESULT IN A DRY SOUTHEAST FLOW. WINDS WILL INCREASE TO 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH BY THE AFTERNOON AND CONTINUING THROUGH THURSDAY EVENING. DAYTIME TEMPERATURES WILL WARM INTO THE MID 60S TO NEAR 70...WITH RELATIVE HUMIDITIES DROPPING TO AROUND 25 PERCENT. THESE WEATHER CONDITIONS IN COMBINATION WITH DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREAS. MNZ010-011-019-035-036-032100- /O.EXA.KDLH.FW.W.0002.070503T1800Z-070504T0300Z/ KOOCHICHING VOYAGEURS NP WEST-NORTHERN ST. LOUIS SUPERIOR NF NW- CENTRAL ST. LOUIS SUPERIOR NF SW-NORTHERN AITKIN-SOUTHERN AITKIN- 805 AM CDT THU MAY 3 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE COMBINATION OF DRY FUELS...TEMPERATURES RANGING FROM 65 TO 70...SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS AROUND 30 MPH...AND RELATIVE HUMIDITY VALUES AROUND 25 PERCENT WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON AND EVENING ACROSS KOOCHICHING AND AITKIN COUNTIES AND CENTRAL AND NORTHERN SAINT LOUIS COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MNZ018-025-026-033-034-032100- /O.CON.KDLH.FW.W.0002.070503T1800Z-070504T0300Z/ NORTHERN ITASCA CHIPPEWA NF NW-NORTHERN CASS CHIPPEWA NF SW- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING- 805 AM CDT THU MAY 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE COMBINATION OF DRY FUELS...TEMPERATURES RANGING FROM 65 TO 70...SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS AROUND 30 MPH...AND RELATIVE HUMIDITY VALUES AROUND 25 PERCENT WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON AND EVENING ACROSS CASS...ITASCA AND CROW WING COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BERDES
000 WWUS83 KDLH 032006 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 306 PM CDT THU MAY 3 2007 ...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING FOR KOOCHICHING...ITASCA...CASS...CROW WING AND AITKIN COUNTIES AND CENTRAL AND NORTHERN SAINT LOUIS COUNTY FOR A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND DRY FUELS... .SYNOPSIS...EXITING CANADIAN HIGH PRESSURE...IN COMBINATION WITH APPROACHING LOW PRESSURE WILL RESULT IN A DRY SOUTHEAST FLOW. WINDS WILL INCREASE TO 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH BY THE AFTERNOON AND CONTINUING THROUGH THURSDAY EVENING. DAYTIME TEMPERATURES WILL WARM INTO THE MID 60S TO NEAR 70...WITH RELATIVE HUMIDITIES DROPPING TO AROUND 25 PERCENT. THESE WEATHER CONDITIONS IN COMBINATION WITH DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREAS. MNZ010-011-018-019-025-026-033>036-040300- /O.CON.KDLH.FW.W.0002.000000T0000Z-070504T0300Z/ KOOCHICHING VOYAGEURS NP WEST-NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN ITASCA CHIPPEWA NF NW-CENTRAL ST. LOUIS SUPERIOR NF SW- NORTHERN CASS CHIPPEWA NF SW-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- 306 PM CDT THU MAY 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE COMBINATION OF DRY FUELS...TEMPERATURES RANGING FROM 65 TO 70...SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH...AND RELATIVE HUMIDITY VALUES AROUND 25 PERCENT WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH LATE THIS AFTERNOON AND THIS EVENING ACROSS KOOCHICHING...ITASCA...CASS...CROW WING AND AITKIN COUNTIES...AND CENTRAL AND NORTHERN SAINT LOUIS COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BERDES
000 WWUS83 KDLH 040250 RFWDLH RED FLAG WARNING NATIONAL WEATHER SERVICE DULUTH MN 950 PM CDT THU MAY 3 2007 ...NIGHTFALL IS RAISING RELATIVE HUMIDITY AND REDUCING WIND... .WITH NIGHTFALL...FIRE DANGER IS LESSINING ACROSS INLAND NORTHEAST MINNESOTA. NOCTURNAL COOLING IS ALLOWING RELATIVE HUMIDITY TO RISE AND WINDS ARE DECREASING AS THEY USUALLY DO OVER LAND AFTER DARK. A CONTINUED ONSHORE FLOW SHOULD KEEP FIRE DANGER REDUCED BY KEEPING TEMPERATURES IN THE LOW TO MID 60S...WITH LOWER TEMEPERATURES NEAR LAKE SUPERIOR. LOWER TEMPERATURES WILL RESULT IN HIGHER RELATIVE HUMIDITIES. ONSHORE WINDS WILL REMAIN BRISK AND GUSTY. MNZ010-011-018-019-025-026-033>036-040400- /O.CAN.KDLH.FW.W.0002.000000T0000Z-070504T0300Z/ KOOCHICHING VOYAGEURS NP WEST-NORTHERN ST. LOUIS SUPERIOR NF NW- NORTHERN ITASCA CHIPPEWA NF NW-CENTRAL ST. LOUIS SUPERIOR NF SW- NORTHERN CASS CHIPPEWA NF SW-SOUTHERN ITASCA-SOUTHERN CASS- CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- 950 PM CDT THU MAY 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES AND WINDS ARE FALLING WITH RISING RELATIVE HUMIDITIES WITH THE ONSET OF NIGHTFALL ACROSS INLAND NORTHEAST MINNESOTA. THE COMBINATION OF THESE CONDITIONS IS REDUCING FIRE DANGER. $$ EOM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 3, 3:17 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 3, 3:17 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CDT THU MAY 3 2007
.DISCUSSION...FIRE WEATHER CONDITIONS ARE THE MAIN FORECAST
CONCERN THIS PACKAGE.
UPPER RIDGE OVER THE REGION WILL SLOWLY MOVE EAST OVER THE NEXT
FEW DAYS...AS UPPER TROUGH MOVES FURTHER INLAND. THERE ARE A FEW
MODELS DIFFERENCES...AND THEY WILL HAVE A BIG IMPACT ON THE
MOISTURE FIELDS ACROSS OUR CWA. UKMET MODEL KEEPS LOW LEVEL FLOW
MORE EAST-SOUTHEAST INTO SATURDAY VERSUS NAM AND GFS THAT TURNS
THE FLOW MORE SOUTHERLY...ESPECIALLY AT 850MB. WE WENT CLOSER TO
THE UKMET IDEA OF HOLDING ONTO DRIER AIR LONGER.
TODAY...WINDS WILL BE INCREASING OUT OF THE SOUTHEAST...AND
HUMIDITIES WILL BE GENERALLY AROUND 25 PERCENT. DEWPOINTS ARE
LOWER OVER NORTHWEST ONTARIO THIS MORNING...WITH THEM 20 TO 25F AT 07Z.
STRONGEST WINDS AND HIGHEST TEMPERATURES WILL BE OVER OUR CURRENT
FIRE WEATHER WATCH AREA...AND WE WILL UPGRADE TO A WARNING. THE
WATCH AREA WAS COORDINATED YESTERDAY WITH VARIOUS LAND AGENCIES.
WE WILL ALSO MENTION NEAR CRITICAL FIRE WEATHER CONDITIONS OUTSIDE
OF THE WATCH/WARNING AREA TODAY. TEMPERATURES REMAIN
MARGINAL.
FRIDAY LOOKS TO REMAIN DRY AND BREEZY. CONDITIONS WILL REMAIN
MARGINAL FOR ANOTHER WATCH AS TEMPERATURES WILL BE IN THE MID TO
UPPER 60S. OUR WESTERN ZONES SHOULD SEE SOME INCREASE IN
DEWPOINTS...BUT EASTERN ZONES SHOULD CONTINUE TO SEE A FEED OF
DRIER AIR OUT OF THE HIGH.
WE BROUGHT IN A CHANCE FOR SHOWERS/THUNDER IN PARTS OF OUR
SOUTH-CENTRAL AND WESTERN ZONES FRIDAY AFTERNOON. CONFIDENCE IS
NOT HIGH ON WHEN WE WILL SEE RAIN FRIDAY INTO SATURDAY. AT THIS
TIME...BEST CHANCE AT SEEING SOME RAIN WILL BE SUNDAY INTO MONDAY.
&&
POINT TEMPS/POPS...
DLH 57 37 54 41 / 0 0 10 10
INL 68 42 65 43 / 0 0 10 20
BRD 68 47 65 49 / 0 10 40 20
HYR 65 42 66 46 / 0 0 10 10
ASX 62 39 60 41 / 0 0 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR CROW WING-NORTHERN CASS-NORTHERN ITASCA-
SOUTHERN CASS-SOUTHERN ITASCA.
WI...NONE.
LS...NONE.
MELDEHazardous weather outlook, May 2, 3:52 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 352 PM CDT WED MAY 2 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-031045- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 352 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASING SOUTHEAST WINDS...WARM TEMPERATURES...LOW HUMIDITIES WILL CREATE AN INCREASED FIRE DANGER FOR ITASCA...CASS AN CROW WING COUNTIES THURSDAY AFTERNOON AND EVENING. GUSTY WINDS AND HIGH WAVES ARE EXPECTED THURSDAY AND FRIDAY. THE WAVES AND WINDS MAY CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT...A SMALL CRAFT ADVISORY MAY BE NEEDED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE BRAINERD LAKES AREA FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST AREAS FROM SATURDAY THROUGH NEXT WEDNESDAY...AS A SLOW MOVING SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. GSF
Nearby
Red Flag Warnings in Minnesota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.